Alert archive / New York / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 13, NWS Albany, NY

May 21, 2013Columbia County, New York; Berkshire County, Massachusetts

NWS Albany, NY issued this severe thunderstorm warning at May 21, 2013, 4:41 PM EDT for Columbia County, New York; Berkshire County, Massachusetts. It was in force for 49 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2013, 4:41 PM EDT (20:41 UTC)
Expired
May 21, 2013, 5:30 PM EDT
In force
49 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Berkshire County, MA, Columbia County, NY

The radar

The Albany radar (KENX), 81 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 4:45 PM EDTHAIL 1Taghkanic, NYTRAINED SPOTTER.
May 21, 4:47 PM EDTTSTM WND DMGGhent, NYMULTIPLE TREES DOWN.
May 21, 4:50 PM EDTTSTM WND DMGAlford, MATREES AND WIRES DOWN. ROUTE 71 CLOSED. 10-15 TREES SHEARED OFF.
May 21, 4:54 PM EDTHAIL 1Taghkanic, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 1:40 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 98 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
98 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

477 
WUUS51 KALY 212041
SVRALY
MAC003-NYC021-212130-
/O.NEW.KALY.SV.W.0013.130521T2041Z-130521T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
441 PM EDT TUE MAY 21 2013

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF CHATHAM...
  CENTRAL BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF GREAT BARRINGTON...

* UNTIL 530 PM EDT

* AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PHILMONT...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTH OF AUSTERLITZ BY 450 PM EDT...
  GREAT BARRINGTON BY 455 PM EDT...
  HOUSATONIC BY 500 PM EDT...
  LEE AND 6 MILES SOUTH OF LENOX BY 510 PM EDT...
  7 MILES NORTH OF OTIS BY 520 PM EDT...
  BECKET BY 525 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4219 7302 4211 7376 4243 7374 4244 7299
      4238 7301 4238 7302 4238 7306 4233 7306
      4231 7299 4225 7299
TIME...MOT...LOC 2041Z 255DEG 32KT 4221 7357

$$

SND/LFM
1 follow-up statement
541 
WWUS51 KALY 212123
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
523 PM EDT TUE MAY 21 2013

MAC003-NYC021-212130-
/O.CON.KALY.SV.W.0013.000000T0000Z-130521T2130Z/
BERKSHIRE MA-COLUMBIA NY-
523 PM EDT TUE MAY 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR EAST CENTRAL COLUMBIA AND CENTRAL BERKSHIRE COUNTIES...

AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR SOUTH EGREMONT...AND MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RISINGDALE...MONTEREY...6 MILES SOUTH OF SOUTH LEE AND 7 MILES
  SOUTHWEST OF TYRINGHAM BY 530 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4219 7302 4213 7357 4244 7340 4244 7299
      4238 7301 4238 7306 4233 7306 4231 7299
      4225 7299
TIME...MOT...LOC 2123Z 255DEG 32KT 4218 7339

$$

SND/LFM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 4:32 PM EDT, 9 minutes earlier.

Area forecast discussion, May 21, 4:32 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
432 PM EDT TUE MAY 21 2013

.SYNOPSIS...
WARM AND HUMID CONDITIONS WILL CONTINUE THE NEXT FEW
DAYS WITH SHOWERS AND THUNDERSTORMS POSSIBLE. SOME OF THUNDERSTORMS
COULD BE STRONG TO SEVERE EARLY THIS EVENING AND TOMORROW. A COLD
FRONT WILL APPROACH THE REGION ON THURSDAY...AND MOVE EAST OF THE
REGION ON FRIDAY WITH COOLER AND DRIER AIR FILTERING IN FOR THE
HOLIDAY WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT FOR EASTERN NEW YORK AND
WESTERN NEW ENGLAND...

AS 415 PM EDT...IMPRESSIVE LARGE HAIL PRODUCING THUNDERSTORMS HAVE
DEVELOPED IN THE CAPITAL REGION...AND POINTS JUST TO THE SOUTH.
THE CELLS HAVE EXHIBITED HAIL MONSTER LIKE CHARACTERISTICS WITH
SOME ELEVATED HAIL CORES /> 50 DBZS/ WAY ABOVE THE -20C HEIGHT.
IN SOME CASES...EXCEEDING 40 KFT AGL !!!

A QUICK MESOANALYIS SHOWS A WEAK SFC LOW/MESO LOW IS MOVING
ACROSS THE CNTRL PORTION OF THE FCST AREA...WITH THE WINDS TO THE
NORTHEAST AT KGFL...AND S/SW AT KPOU...AND SE WINDS OVER ALY. THE FCST
AREA GOT INTO A WELL DEFINED WARM SECTOR...WHERE TEMPS SOARED INTO
THE MID AND U80S...ESPECIALLY FROM THE CAPITAL REGION/MOHAWK
VALLEY SOUTHWARD. A FEW 90S HAVE OCCURRED IN THE MID HUDSON
VALLEY. THE FRONT LOOKS LIKE IT IS JUST CLIPPING THE DACKS...LAKE
GEORGE SARATOGA REGION...AND S-CNTRL VT.

SFC DEWPTS HAVE RISEN INTO THE MID AND U60S OVER A LARGE PORTION
OF THE FCST AREA. THE LATEST SPC MESO ANALYSIS PAGE INDICATES SBCAPES
HAVE REACHED 2000-3500+ J/KG FROM THE CAPITAL DISTRICT SOUTH AND
EAST...AND LESS INSTABILITY NORTHWARD /1000-2000 J/KG/. THE 0-6 KM
BULK SHEAR ARE NOT OVERLY IMPRESSIVE IN THE SRN ZONES /BASICALLY
SOUTH OF ALY/ WITH LESS THAN 30 KTS...BUT TO THE NORTH THE SHEAR
VALUES ARE 30-40 KTS. MID LEVEL LAPSE RATES ARE APPROACHING THE
6.5 C/KM RANGE. THE CONVECTION SEEMS TO REFIRING ON THE AXIS OF
2000+ J/KG SBCAPE VALUES...AND THE RIM OF THE 30 KT SHEAR VALUES.

THE LATEST MAGLENTA INDEX INDICATES A MAJOR SEVERE EVENT /HINGING
ON THE LARGE CAPE VALUES/.

CAPE=2000 J/KG (APPROX)
MAX SOUNDING WIND=40 KTS
EHI=0.5
STORM SPEED=20
KTS SRH=125

THE SVR CONVECTION SHOULD SIMMER DOWN EARLY THIS EVENING...BUT THE
APPROACHING SHORT-WAVE FROM EXTREME SE ONTARIO...AND NRN LAKE
ONTARIO WILL IMPACT OUR NRN ZONES BTWN BTWN 7 PM-10 PM. THE
INSTABILITY WILL BE WANING...AND WE KEPT GUSTY WINDS IN THE
FORECAST. POPS WERE RAISED TO CATEGORICAL AND HIGH LIKELY
VALUES...AND LOCATIONS NORTH OF THE MOHAWK VALLEY COULD GET SOME
DECENT RAINFALL. THE BEST LOW-LEVEL CONVERGENCE AND ISENTROPIC
LIFT SETS UP IN THESE AREAS. THE SHOWALTER VALUES ARE STILL BELOW
0C...SO SOME ELEVATED INSTABILITY WILL BE A ROUND...SO WE WILL
KEEP A CHANCE OF THUNDER IN.

OVERNIGHT MINS WILL BE ON THE MURKY SIDE WITH TEMPS IN THE U50S TO
M60S FOR LOWS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
TOMORROW...THE SFC BOUNDARY WILL LIFT NORTHWARD AS A WARM FRONT
AGAIN...AND THE FCST AREA GETS BACK INTO THE WARM SECTOR. ANOTHER
SHORT-WAVE WILL BE APPROACHING FROM THE ERN GREAT LAKES IN THE MID
TO LATE AFTERNOON. SBCAPES ARE EXPECTED TO INCREASE 1000-2500 J/KG
AGAIN OVER THE SRN TWO THIRDS OF THE FCST AREA WITH 0-6 KM BULK
SHEAR VALUES ONLY 25-30 KTS OR SO PRIOR TO 00Z...BUT THEN THEY
INCREASE BTWN 00Z-06Z BASED ON THE NAM/GFS. THE LAPSE RATES DON/T
STEEPEN TO 6.5C/KM UNTIL AROUND 00Z TOO. OUR THINKING IS FOR A
LATER CONVECTIVE EVENT TOMORROW IN THE LATE AFTERNOON INTO THE
EARLY EVENING. SPC HAS MOST OF THE AREA OUTLOOKED /EXCEPT WRN NEW
ENGLAND/. HAVE DECIDED TO USE ENHANCED WORDING FOR SOME STORMS MAY
BE SEVERE IN THE AFTERNOON UNTIL MIDNIGHT. THE GUIDANCE USUALLY
STRUGGLES WITH PREFRONTAL TROUGHS...AND ONE LOOKS POSSIBLE LATE
TOMORROW AFTERNOON INTO THE EARLY EVENING FOR STRONG TO SEVERE
CONVECTION. PWATS WILL CONTINUE TO RUN A FEW STANDARD DEVIATIONS
ABOVE NORMAL WITH VALUES OF 1.25-1.75"...AND SFC DEWPTS WILL BE IN
THE 60S AGAIN. SOME HEAVY DOWNPOURS WILL BE POSSIBLE WITH ANY
CONVECTION. WILL CONTINUE TO HIGHLIGHT TOMORROWS SEVERE THREAT.
OUR LOCAL WRF INDICATES A SQUALL LINE MAY BE MOVING ACROSS W-CNTRL
NY BY 00Z/THU IN THE 3KM BASE REF. THIS WILL CONTINUE TO BE
MONITORED. HIGHS TOMORROW IN THE U70S TO L80S OVER THE MTNS...AND
M80S TO U80S IN THE VALLEYS. LOWS WILL MAINLY BE IN THE 60S WED
NIGHT WITH SULTRY SUMMERLIKE CONDITIONS.

THU-THU NIGHT...TRICKY FORECAST FOR STRONG TO SEVERE CONVECTION ON
THU WITH THE COLD FRONT STILL TO THE WEST. THE BETTER JET DYNAMICS
DURING THE AFTERNOON WITH APPRECIABLE MOISTURE AND INSTABILITY IN
PLACE. THE QUESTION WILL BE HOW MUCH HEATING OCCURS WITH CLOUD
COVER BEING AND ISSUE. LOCATIONS FROM THE CAPITAL DISTRICT SOUTH
AND EAST MAY HAVE THE BEST CHC FOR DESTABILIZATION AND SEVERE
WEATHER. NO SPC OUTLOOK YET...BUT DEFINITELY COULD SEE ONE LATER
FOR PARTS OF THE REGION.  WILL MENTION SOME STRONG TO SEVERE
THUNDERSTORMS MAY BE POSSIBLE AGAIN ON THU. THE FRONT MOVES
THROUGH SLOWLY...WITH SHOWERS PERSISTING THROUGH THE OVERNIGHT. A
WEAK WAVE MOVE ALONG THE BOUNDARY TOO. THE COLD ADVECTION WILL
SLOWLY SEEP INTO THE REGION WITH LOWS IN THE 50S TO L60S BY
DAYBREAK FRI. HIGHS WILL GENERALLY BE IN THE 70S ON THU.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
COOLER AND DRY WEATHER EXPECTED FOR THE HOLIDAY WEEKEND. HAVE
FOLLOWED THE WEATHER PREDICTION CENTER'S GUIDANCE WHICH FAVORS THE
ECMWF ENSEMBLE MEAN WHICH HAS THE SUPPORT OF THE GEFS MEANS. WPC
INDICATES THE DETERMINISTIC/OPERATIONAL RUNS OF THE ECMWF AND GFS
DEVIATE SIGNIFICANTLY ENOUGH FROM THE STEADIER MEANS THAT THEY WERE
NOT INCORPORATION INTO THEIR FORECAST.

CANADIAN HIGH PRESSURE WILL BUILD INTO THE REGION AS WE HEAD INTO
THE WEEKEND BEHIND THE DEPARTING LOW PRESSURE SYSTEM. WILL HAVE
LINGER SHOWERS ON FRIDAY AS THE LOW PRESSURE SYSTEM MOVES OFF THE
EAST. ON SATURDAY...THE REGION WILL BE UNDER CYCLONIC FLOW. THE
HIGH WILL SHIFT EASTWARD ACROSS THE REGION AND OFFSHORE EARLY NEXT
WEEK. SATURDAY IS EXPECTED TO BE THE COOLEST DAY WITH HIGHS MAINLY
IN THE MID 50S TO MID 60S...AROUND 10 DEGREE BELOW NORMAL.
TEMPERATURES WILL GRADUALLY MODERATE AS THE HIGH SHIFTS TO THE EAST
WITH NEAR SEASONABLE TEMPERATURES FOR MONDAY.

THE GROWING SEASON IS UNDERWAY ACROSS THE MID HUDSON VALLEY...
GREATER CAPITAL DISTRICT...LAKE GEORGE SARATOGA REGION...THE MOHAWK
VALLEY...EASTERN CATSKILLS...TACONICS...BERKSHIRES...BENNINGTON AND
EASTERN WINDHAM COUNTIES VT AND LITCHFIELD COUNTY. IT WILL START ON
MAY 25TH FOR THE SOUTHERN ADIRONDACKS AND WESTERN WINDHAM COUNTY.

AT THIS TIME...NIGHTTIME LOWS FRIDAY NIGHT/SATURDAY MORNING AND
SATURDAY NIGHT/SUNDAY MORNING ARE EXPECTED TO BE IN THE 40S IN THE
VALLEYS AND 30S ACROSS THE HIGHER TERRAIN. WITH THE EXPANSION OF
THE GROWING SEASON BY THIS TIME FROST ADVISORIES WOULD BE LIKELY
NEEDED FOR THE HIGHER TERRAIN. TEMPERATURES ACROSS THE SOUTHERN
ADIRONDACKS COULD BE COLDER WHICH WOULD LEAD TO THE NEED FOR A
FREEZE WARNING.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
CONVECTION...SOME SEVERE THUNDERSTORMS...HAS BEEN OCCURRING MAINLY
TO THE SOUTH OF THE FRONTAL BOUNDARY DRAPED ACROSS THE AREA AS A
WEAK MESO LOW MOVES ALONG THE BOUNDARY. CONVECTION SHOULD SIMMER DOWN
BY EARLY THIS EVENING...HOWEVER AN APPROACHING SHORT WAVE FROM THE
WEST WILL BRING THREAT OF CONVECTION BACK TO THE AREA ESPECIALLY
ACROSS THE NORTHERN PORTION OF THE LOCAL AREA TONIGHT. ONCE AGAIN
EXPECTING A LULL WEDNESDAY MORNING WITH RENEWED CHANCES FOR
CONVECTION AS THE FRONTAL BOUNDARY LIFTS NORTHWARD AS A WARM FRONT
AGAIN...AND THE AREA GETS BACK INTO THE WARM SECTOR.

HAVE NORTHEAST FLOW TO THE NORTH OF BOUNDARY AND SOUTHEAST TO SOUTH
OF THE BOUNDARY. WILL BE BECOME LIGHT OVERNIGHT. WITH THE BOUNDARY
EXPECTED TO LIFT NORTHWARD A SOUTHERLY FLOW WILL DEVELOP ACROSS THE
AREA.

OUTLOOK...
WED NIGHT...VFR/MVFR WITH IFR POSSIBLE. -SHRA/-TSRA BECOMING LIKELY.
THU...MVFR WITH IFR POSSIBLE. -SHRA/-TSRA LIKELY.
FRI...MAINLY VFR. CHC -SHRA.
SAT-SUN...VFR. NO SIG WX.

&&

.FIRE WEATHER...
NO FIRE WEATHER CONCERNS THROUGH FRIDAY. OCCASIONAL SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY NIGHT.

RH VALUES WILL INCREASE TO 85 TO 100 PERCENT TONIGHT...AND
WEDNESDAY NIGHT...AND LOWER TO 45 TO 60 PERCENT TOMORROW AFTERNOON.

TH WINDS ARE EXPECTED TO BE MAINLY LESS THAN 10 MPH TONIGHT
THROUGH WEDNESDAY NIGHT...EXCEPT STRONGER GUSTS WILL BE POSSIBLE
WITH THUNDERSTORMS.

&&

.HYDROLOGY...
NO WIDESPREAD HYDRO SERVICE AREAS PROBLEMS ARE EXPECTED THE NEXT 5
DAYS. SOME LOCALLY HEAVY DOWNPOURS OF RAINFALL MAY OCCUR TODAY
THROUGH THURSDAY NIGHT WITHIN ANY THUNDERSTORMS. 3-HR ZONAL FFG
VALUES ARE GENERALLY IN THE 2.4-3.1 INCH RANGE AT THIS
TIME...WHICH ARE HIGH FOR MID TO LATE MAY.

DUE TO THE SCATTERED NATURE OF THE SHOWERS AND THUNDERSTORMS...
BASIN AVERAGE QPF WILL BE HIGHLY VARIABLE THIS WEEK. THE BEST
THREAT FOR SEEING SIGNIFICANT AMOUNTS OF SHOWERS OR THUNDERSTORMS
WILL BE TONIGHT...AND AGAIN ON THURSDAY AFTERNOON INTO THURSDAY
NIGHT.

THE HIGHEST AREAL RAINFALL AMOUNTS WILL BE ACROSS THE NRN HALF OF
THE FCST AREA BASED ON THE LATEST NERFC QPF WITH 1 TO 2 INCHES
POSSIBLE BY THURSDAY MORNING OVER THE SRN DACKS...LAKE GEORGE
REGION...AND A THIRD OF AN INCH TO AN INCH SOUTH OF THESE
LOCATIONS. HOWEVER...HEAVIER RAINFALL AMOUNTS CAN OCCUR WITH ANY
THUNDERSTORMS IN THE HUMID AIR MASS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...WASULA
NEAR TERM...WASULA
SHORT TERM...WASULA
LONG TERM...IAA/NAS
AVIATION...IAA/11
FIRE WEATHER...WASULA
HYDROLOGY...FRUGIS/WASULA
Hazardous weather outlook, May 21, 4:36 PM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
436 PM EDT TUE MAY 21 2013

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-221100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
436 PM EDT TUE MAY 21 2013

...SEVERE THUNDERSTORM WATCH 203 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN ON WEDNESDAY INTO
WEDNESDAY NIGHT. THE STORM PREDICTION CENTER HAS PLACED MUCH OF
THE REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS...WITH
LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS.

THERE IS ALSO A CHANCE OF THUNDERSTORMS AGAIN ON THURSDAY INTO
THURSDAY NIGHT. SOME OF THESE THUNDERSTORMS COULD ALSO BE STRONG
TO SEVERE...ESPECIALLY FROM THE CAPITAL REGION SOUTH AND EAST.

SOME AREAS OF FROST MAY BE POSSIBLE ON THE HOLIDAY
WEEKEND...ESPECIALLY OVER THE HIGHER TERRAIN.

.SPOTTER INFORMATION STATEMENT...

SKYWARN ACTIVATION IS REQUESTED AT THIS TIME FOR THE FOLLOWING
COUNTIES UNTIL 9 PM...

IN NORTHWESTERN CONNECTICUT...LITCHFIELD.

IN WESTERN MASSACHUSETTS...BERKSHIRE.

IN EAST CENTRAL NEW YORK...ALBANY...COLUMBIA...DUTCHESS...FULTON
...GREENE...HAMILTON...HERKIMER...MONTGOMERY...RENSSELAER...SARATOGA
...SCHENECTADY...SCHOHARIE...ULSTER...WARREN AND WASHINGTON.

IN SOUTHERN VERMONT...BENNINGTON AND WINDHAM.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Local storm report, May 21, 3:41 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
341 PM EDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             GHENT                   42.33N  73.62W
05/21/2013  M1.25 INCH       COLUMBIA           NY   TRAINED SPOTTER

            TRAINED SPOTTER

&&

EVENT NUMBER ALY1300045

BGM
Local storm report, May 21, 3:42 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
342 PM EDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     HAIL             GHENT                   42.33N  73.62W
05/21/2013  M1.00 INCH       COLUMBIA           NY   AMATEUR RADIO

            AMATEUR RADIO

&&

EVENT NUMBER ALY1300046

BGM
Local storm report, May 21, 3:44 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
344 PM EDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     HAIL             GHENT                   42.33N  73.62W
05/21/2013  M1.25 INCH       COLUMBIA           NY   TRAINED SPOTTER

            SKYWARN SPOTTER

&&

EVENT NUMBER ALY1300047

BGM
Local storm report, May 21, 3:46 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
346 PM EDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     HAIL             CHATHAM                 42.36N  73.60W
05/21/2013  M1.25 INCH       COLUMBIA           NY   WEATHERNET6

            WEATHERNET6...WIRES DOWN

&&

EVENT NUMBER ALY1300048

BGM
Local storm report, May 21, 3:51 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
351 PM EDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     HAIL             COHOES                  42.77N  73.71W
05/21/2013  E1.00 INCH       ALBANY             NY   FACEBOOK

            FACEBOOK

&&

EVENT NUMBER ALY1300049

BGM
Local storm report, May 21, 3:58 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
358 PM EDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             1 E NORTH GREENBUSH     42.67N  73.64W
05/21/2013  M1.00 INCH       RENSSELAER         NY   TRAINED SPOTTER

            TRAINED SPOTTER

&&

EVENT NUMBER ALY1300050

BGM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 2:26 AM EDTSpecial Weather StatementALYHamilton, Herkimer64 min
May 21, 3:34 AM EDTSpecial Weather StatementALYFulton, Hamilton, Montgomery, Saratoga, Schenectady, Warren56 min
May 21, 2:29 PM EDTSpecial Weather StatementALYColumbia31 min
May 21, 2:34 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer41 min
May 21, 2:56 PM EDTSpecial Weather StatementALYRensselaer34 min
May 21, 2:58 PM EDTSpecial Weather StatementALYSchoharie32 min
May 21, 3:11 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Rensselaer64 min
May 21, 3:15 PM EDTSevere Thunderstorm WarningALYColumbia, Rensselaer60 min
May 21, 3:35 PM EDTSpecial Weather StatementALYAlbany25 min
May 21, 3:38 PM EDTSpecial Weather StatementALYColumbia37 min
May 21, 3:50 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer40 min
May 21, 3:53 PM EDTSevere Thunderstorm WarningALYRensselaer67 min
May 21, 3:55 PM EDTSevere Thunderstorm WarningALYColumbia65 min
May 21, 4:00 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery60 min
May 21, 4:14 PM EDTAreal Flood AdvisoryALYAlbany, Columbia, Greene, Rensselaer6 hr
May 21, 4:57 PM EDTTornado WarningALYColumbia, Dutchess33 min
May 21, 5:06 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer, Montgomery, Saratoga, Warren54 min
May 21, 5:18 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess42 min
May 21, 5:31 PM EDTTornado WarningALYColumbia, Dutchess29 min
May 21, 5:49 PM EDTSpecial Weather StatementALYOtsego26 min
May 21, 6:01 PM EDTSpecial Weather StatementALYSaratoga29 min
May 21, 6:09 PM EDTSpecial Weather StatementALYColumbia36 min
May 21, 6:24 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess66 min
May 21, 6:32 PM EDTSpecial Weather StatementALYWarren28 min
May 21, 6:40 PM EDTSpecial Weather StatementALYHamilton65 min
May 21, 6:58 PM EDTSevere Thunderstorm WarningALYDutchess62 min
May 21, 7:08 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer67 min
May 21, 7:24 PM EDTSpecial Weather StatementALYHerkimer36 min
May 21, 7:28 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer62 min
May 21, 7:51 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery54 min
May 21, 7:57 PM EDTSpecial Weather StatementALYWashington33 min
May 21, 4:26 PM EDTSevere Thunderstorm WarningALYBerkshire64 min
May 21, 5:56 PM EDTSevere Thunderstorm WarningALYBerkshire64 min

Nearby

Severe Thunderstorm Warnings in New York, 2013Severe Thunderstorm Warnings in Massachusetts, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.